Tennessee, 2006

Hail in Tennessee, June 7, 2006

June 7, 2006 · NWS MEG · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 7, 2:18 PM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jun 7, 2:18 PM CST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
318 PM CDT WED JUN 7 2006

.DISCUSSION...

A SURFACE AND UPPER LEVEL TROUGH CONTINUES TO MOVE THROUGH THE
MID-SOUTH FROM THE NORTHWEST THIS AFTERNOON. HOWEVER...LIMITED
SURFACE CONVERGENCE AND MOISTURE HAVE RESULTED IN ONLY ONE SHOWER
THAT DEVELOPED AROUND PARIS TN EARLIER. STILL CAN NOT RULE OUT AN
ISOLATED THUNDERSTORM DEVELOPING IN WEST TN OR NORTH MS AHEAD OF
THE TROUGH THE REMAINDER OF THIS AFTERNOON. BUT...ATTM...THINK THE
CHANCE IS TOO LOW TO MENTION IN TONIGHTS FORECAST.

THE TROUGH WILL CONTINUE TO MOVE SOUTH OF THE MID-SOUTH OVERNIGHT.
THIS WILL SET THE STAGE FOR DRY AND INCREASINGLY HOTTER WEATHER
INTO AT LEAST THE FIRST HALF OF THE WEEKEND. SURFACE HIGH PRESSURE
WILL BUILD OVER THE MID-SOUTH FROM THE NORTH THURSDAY. MEANWHILE...
UPPER HIGH PRESSURE CENTERED OVER THE SOUTHERN PLAINS WILL EXTEND
INTO THE MID-SOUTH. NORTHERLY WINDS WILL KEEP SURFACE DEW POINTS
SUPPRESSED SOME THURSDAY...AND ALSO ALLOW TEMPERATURES TO COOL OFF
TONIGHT AND AGAIN THURSDAY NIGHT. HOWEVER...BY LATE FRIDAY INTO
THE WEEKEND...SOUTHERLY WINDS WILL INCREASE THE DEW POINTS PUSHING
HUMIDITY LEVELS HIGHER.

A BACK DOOR COLD FRONT IS FORECAST TO PUSH INTO THE AREA FROM THE
NORTHEAST SATURDAY NIGHT INTO SUNDAY...THEN LINGER NEAR THE
MID-SOUTH INTO EARLY NEXT WEEK. THIS FRONT COMBINED WITH
INCREASING MOISTURE AND INSTABILITY WILL ALLOW FOR A SLIGHT CHANCE OF
THUNDERSTORMS...PERHAPS A LITTLE BETTER CHANCE ACROSS NORTHEAST
PARTS OF WEST TN.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  68  90  68  92 /  10   0   0   0
MKL  62  88  61  89 /  10   0   0   0
JBR  66  90  65  92 /  10   0   0   0
TUP  66  90  63  90 /  10   0   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

&&

JCL
Hazardous weather outlook, Jun 7, 2:43 PM CST, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
343 PM CDT WED JUN 7 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081000-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
343 PM CDT WED JUN 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK SURFACE AND UPPER LEVEL LOW PRESSURE AREA WILL CONTINUE TO
MOVE THROUGH THE MID-SOUTH FROM THE NORTHWEST THIS AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF WEST
TENNESSEE...MAINLY TO THE NORTH AND EAST OF A COVINGTON TO
SOMERVILLE LINE. A FEW SEVERE THUNDERSTORMS MAY DEVELOP THE
REMAINDER OF THIS AFTERNOON IN THE SLIGHT RISK AREA WITH DAYTIME
HEATING AND MODERATE INSTABILITY. THE MAIN THREATS ARE DAMAGING
WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JCL

In the hours before

Special weather statement, Jun 7, 5:14 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
614 PM CDT WED JUN 7 2006

TNZ021-080000-
CARROLL TN-
614 PM CDT WED JUN 7 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CARROLL COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES EAST OF HUNTINGDON AT 614 PM
CDT...MOVING SOUTHEAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CARROLL COUNTY...INCLUDING THE CITY OF HUNTINGDON...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Henderson

When
June 7, 6:01 PM CST to 6:06 PM CST
Where
Henderson County, 3 mi ENE of Wildersville
Measured
1 in hail
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
35.800, -88.317

Numerous truck drivers reported quarter size hail 3 miles ENE of Wildersville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515754.